Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 3, NWS Grand Rapids, MI

January 13, 2012

NWS Grand Rapids, MI issued this small craft advisory at Jan 13, 2012, 4:21 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 4:21 PM EST (21:21 UTC)
Expired
Jan 14, 2012, 11:00 AM EST
In force
19 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WHUS73 KGRR 132121
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EST FRI JAN 13 2012

LMZ844>849-140530-
/O.CAN.KGRR.GL.W.0003.000000T0000Z-120113T2200Z/
/O.NEW.KGRR.SC.Y.0003.120113T2121Z-120114T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
421 PM EST FRI JAN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 


* WINDS...NORTHWEST 10 TO 20 KNOTS... DIMINISHING SATURDAY. 

* WAVES...4 TO 6 FEET... SUBSIDING SATURDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

MEADE
3 follow-up statements
540 
WHUS73 KGRR 140312
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EST FRI JAN 13 2012

LMZ844>849-141115-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-120114T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1012 PM EST FRI JAN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS...DIMINISHING SATURDAY.

* WAVES...4 TO 6 FEET...SUBSIDING SATURDAY.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
195 
WHUS73 KGRR 140857
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EST SAT JAN 14 2012

LMZ844>849-141600-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-120114T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
357 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KNOTS WILL DIMINISH THIS MORNING.

* WAVES...4 TO 6 FEET WILL SUBSIDE TODAY.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
457 
WHUS73 KGRR 141610
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 AM EST SAT JAN 14 2012

LMZ844>849-141715-
/O.EXP.KGRR.SC.Y.0003.000000T0000Z-120114T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1110 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE SUBSIDED AND THE SMALL CRAFT ADVISORY HAS
BEEN ALLLOWED TO EXPIRE. 

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 3:55 PM EST, 26 minutes earlier.

Area forecast discussion, Jan 13, 3:55 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EST FRI JAN 13 2012

LATEST UPDATE...ALL SECTIONS BUT AVIATION...

.SYNOPSIS...(355 PM EST FRI JAN 13 2012)
COLD NORTHWEST WINDS ON THE BACK SIDE OF A DEPARTING LOW PRESSURE
SYSTEM WILL RESULT IN LOCALLY HEAVY LAKE EFFECT SNOW SHOWERS WEST
AND SOUTH OF GRAND RAPIDS TONIGHT INTO EARLY SATURDAY MORNING.

SOME LIGHT LAKE EFFECT SNOW SHOWERS MAY LINGER OVER THE WEEKEND...
ESPECIALLY WEST OF HIGHWAY 131...BUT ANY ADDITIONAL ACCUMULATIONS
SHOULD BE RELATIVELY MINOR.

ANOTHER SYSTEM WILL BEGIN TO AFFECT THE AREA ON MONDAY. TEMPERATURES
WILL WARM SUFFICIENTLY THAT RAIN WILL BE POSSIBLE. THAT WARM UP WILL
BE BRIEF HOWEVER AS COLDER AIR WILL SWEEP INTO THE AREA ONCE AGAIN
ON TUESDAY...BRINGING THE CHANCE FOR MORE SNOW FOR THE REST OF THE
WEEK.

&&

.SHORT TERM...(355 PM EST FRI JAN 13 2012)
(TONIGHT THROUGH SUNDAY NIGHT)
THE MAIN CONCERN IN THE SHORT TERM IS BEHAVIOR OF LAKE EFFECT.

A DOMINANT LAKE EFFECT SNOW BAND IS CURRENTLY SETTING UP FROM
HOLLAND TO KALAMAZOO. LATEST MESOSCALE GUIDANCE SUGGESTS THAT THIS
BAND WILL SIT IN THE SAME GENERAL AREA BUT MAY OSCILLATE SLIGHTLY
TONIGHT. THAT WILL DEPEND ON HOW MUCH IF ANY CLEARING DEVELOPS OVER
INLAND LOCATIONS TONIGHT... AND CONFIDENCE IS LOW IN THAT REGARD AT
THE PRESENT TIME.

ANY CLEARING AND RADIATIONAL COOLING INLAND OVER FRESH SNOW COVER
COULD LEAD TO SOME SIGNIFICANT TEMPERATURE DROPS THAT COULD ALSO
LEAD TO DECENT LAND BREEZE DEVELOPMENT WHICH WILL ONLY INTENSIFY THE
LOW LEVEL CONVERGENCE OVER FAR SW LWR MI. A MESO CIRCULATION COULD
EVEN DEVELOP OVERNIGHT IN THIS REGIME.

BUT EVEN IF CLEARING DOES OCCUR AWAY FROM LAKE MICHIGAN TONIGHT...
THIS BAND SHOULD STILL PRODUCE LOCALLY HEAVY SNOW AMOUNTS AND HAVE
EXTENDED THE WINTER STORM WARNING FOR  OTTAWA... ALLEGAN... VAN
BUREN AND KALAMAZOO COUNTIES THROUGH 7 AM SATURDAY.

THE REMAINDER OF THE WINTER STORM WARNING NORTH OF HOLLAND MAY ALSO
NEED TO BE EXTENDED IN TIME AS THERE IS CURRENTLY A RESPECTABLE
SHORTWAVE/PV ANOMALY CROSSING THE REGION. THAT FEATURE REALLY DOES
NOT CLEAR LAKE MICHIGAN TO THE EAST UNTIL 06Z-09Z. CONFIDENCE IN THE
LOW LEVEL WIND DIRECTION AND INTENSITY/COVERAGE OF SNOW SHOWERS
NORTH OF HOLLAND IS LOW TONIGHT... SO LEFT THE EXPIRATION AT 7 PM
FOR NOW. THE SAME GOES FOR THE ADVISORY WHICH EXISTS JUST EAST OF
THE WARNING... BUT WILL GO AHEAD AND CANCEL THE ADVISORY IN THE ERN
CWFA WHICH IS FAR ENOUGH REMOVED FROM LAKE EFFECT.

SNOW SHOWERS THAT ARE PRESENT ON SATURDAY MORNING SHOULD SPREAD
EAST/NORTHEAST AND WEAKEN/SHEAR APART AS THE LOW LEVEL FLOW BACKS TO
THE WEST/SOUTHWEST. THERE MAY BE SOME ADDITIONAL LIGHT ACCUMULATIONS
IN THE MORNING WEST/SOUTH OF GRR BEFORE THE ACTIVITY BREAKS UP.

SOUTHWEST FLOW AND INCREASE IN MOISTURE ON SATURDAY NIGHT AND SUNDAY
MORNING MAY LEAD TO LIGHT ACCUMULATIONS WEST OF HIGHWAY 131 FROM
HOLLAND AND GRR TO THE NORTH. H8 TEMPS STILL SUPPORT LAKE
ENHANCEMENT AT THAT TIME.

&&

.LONG TERM...(355 PM EST FRI JAN 13 2012)
(MONDAY THROUGH FRIDAY)
AN ACTIVE WEATHER PATTERN IS EXPECTED NEXT WEEK. A WAVE CONTINUES TO
BE PROGD TO DEVELOP ON A COLD FRONT SCHEDULED TO MOVE ACROSS LOWER
MICHIGAN MONDAY AFTERNOON. THERE/S A PRETTY GOOD WARM SURGE AHEAD OF
IT...H8 TEMPS CLIMB TO 0C OVER THE NRN CWA. THUS MOST LOCATIONS
SHOULD SEE SOME LIGHT RAIN AS THE LOW APPROACHES.

A QUICK CHANGE OVER TO SNOW IS EXPECTED AS THE LOW MOVES BY AND
ARCTIC AIR POURS INTO THE REGION. THIS WILL BEGIN TO OCCUR EARLY
TUESDAY MORNING. WE COULD SEE A FEW INCHES OF SNOW TUESDAY. WE
SHOULD SEE TEMPS FALL DURING THE DAY AS H8 TEMPS FALL TO AROUND -15C
BY LATE AFTERNOON.

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE REST OF THE PERIOD
AS A CLIPPER WEDNESDAY NIGHT WILL BRING DOWN ANOTHER SHOT OF ARCTIC
AIR. HIGHS ON THURSDAY AND FRIDAY SHOULD ONLY BE IN THE LOWER 20S.
CONFIDENCE IN THESE COLDER TEMPS IS SUPPORTED BY A NEGATIVE AO
DURING THIS TIME FRAME.

&&

.AVIATION...(1241 PM EST FRI JAN 13 2012)
IFR/MVFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. SHSN WILL
LIKELY INCREASE IN INTENSITY OVER FAR SW LWR THIS AFTERNOON/EVENING.
LOWER VSBYS/CIGS SHOULD OCCUR AT KAZO AND PERHAPS KMKG/KBTL. THAT/S
WHERE WE/LL SEE THE WIDEST VARIATIONS IN CONDITIONS AS BANDS OF SNOW
SHOWERS MOVE ACROSS THE AIRPORTS.

&&

.MARINE...(355 PM EST FRI JAN 13 2012)
WILL GO AHEAD AND CANCEL THE GALE WARNING AS THE MARINE GLERL OBS
ARE DOWN AROUND 30 KNOTS. HAVE REPLACED THE WARNING WITH A SMALL
CRAFT ADVISORY.

&&

.HYDROLOGY...(355 PM EST FRI JAN 13 2012)
ICE POTENTIAL WILL INCREASE ON THE RIVERS OVER THE NEXT FEW DAYS AS
COLDER AIR SETTLES IN. THE WARM UP ON MONDAY IS BRIEF... WITH MORE
COLD AIR EXPECTED NEXT WEEK. ICE JAM POTENTIAL MAY INCREASE...
PARTICULARLY BY LATE NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...

MI...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
     SATURDAY FOR OTTAWA ALLEGAN VAN BUREN KALAMAZOO COUNTIES.

     WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
     EVENING FOR MASON LAKE OSCEOLA OCEANA MUSKEGON COUNTIES

     WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
     EVENING FOR CLARE NEWAYGO MECOSTA KENT BARRY CALHOUN COUNTIES

LM...SMALL CRAFT ADVISORY FOR ST JOSEPH TO MANISTEE THROUGH SATURDAY
     MORNING.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    93
AVIATION:     93
MARINE:       MEADE
HYDROLOGY:    MEADE
Hazardous weather outlook, Jan 13, 12:13 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1213 PM EST FRI JAN 13 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1213 PM EST FRI JAN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SNOW WILL END THIS AFTERNOON... BUT LAKE EFFECT SNOW
SHOWERS WILL LINGER THROUGH TONIGHT NEAR LAKE MICHIGAN. LOCALLY
HEAVY SNOW SQUALLS ARE LIKELY FROM HOLLAND AND SOUTH HAVEN
TO KALAMAZOO. INTERSTATE 196 FROM HOLLAND SOUTH AND INTERSTATE 94
WEST OF BATTLE CREEK WILL BE SEVERELY IMPACTED BY HEAVY SNOW SQUALLS
THIS AFTERNOON AND TONIGHT.

ON LAKE MICHIGAN...NORTHWEST GALES WILL CONTINUE ALONG WITH WAVES
NEAR 10 FEET THROUGH THIS AFTERNOON. WINDS AND WAVES WILL SUBSIDE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN CHANGING TO SNOW ALONG WITH RAPIDLY FALLING TEMPERATURES
COULD PRODUCE HAZARDOUS TRAVEL CONDITIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO/MEADE

In the hours before

Local storm report, Jan 13, 1:48 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
148 PM EST FRI JAN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     SNOW             REED CITY               43.87N 85.51W
01/13/2012  M5.8 INCH        OSCEOLA            MI   EMERGENCY MNGR

            TOTAL SNOWFALL THROUGH EARLY AFTERNOON.

&&

HOVING
Local storm report, Jan 13, 2:48 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
248 PM EST FRI JAN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             1 WSW GRANDVILLE        42.90N 85.78W
01/13/2012  M6.8 INCH        OTTAWA             MI   NWS EMPLOYEE

            SNOWFALL SINCE 6PM THURSDAY.

&&

HOVING
Local storm report, Jan 13, 2:51 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EST FRI JAN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             4 SSE MUSKEGON          43.17N 86.22W
01/13/2012  M5.6 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            TOTAL SNOWFALL THROUGH 1PM AT MUSKEGON COUNTY AIRPORT.

0100 PM     SNOW             5 NNW LANSING           42.80N 84.58W
01/13/2012  M5.3 INCH        CLINTON            MI   OFFICIAL NWS OBS

            TOTAL SNOWFALL THROUGH 1PM AT LANSING CAPITAL CITY
            AIRPORT.

0100 PM     SNOW             GERALD R FORD ARPT      42.89N 85.53W
01/13/2012  M3.7 INCH        KENT               MI   OFFICIAL NWS OBS

            TOTAL SNOWFALL THROUGH 1PM AT NWS GRAND RAPIDS.

&&

HOVING
Local storm report, Jan 13, 2:52 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
252 PM EST FRI JAN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             1 W MARTIN              42.54N 85.66W
01/13/2012  M3.5 INCH        ALLEGAN            MI   PUBLIC

1230 AM     SNOW             BIG RAPIDS              43.70N 85.48W
01/13/2012  E3.0 INCH        MECOSTA            MI   DEPT OF HIGHWAYS

            ROAD COMMISSION INDICATES A GENERAL 3 INCHES HAS FALLEN
            ACROSS A GOOD PORTION OF THE COUNTY.

0100 AM     SNOW             2 ESE KENTWOOD          42.89N 85.54W
01/13/2012  M1.8 INCH        KENT               MI   OFFICIAL NWS OBS

            STORM TOTAL THROUGH 1 AM.

0100 AM     SNOW             3 NW LANSING            42.77N 84.59W
01/13/2012  M1.6 INCH        CLINTON            MI   OFFICIAL NWS OBS

            STORM TOTAL THROUGH 1 AM.

0100 AM     SNOW             4 S MUSKEGON            43.16N 86.24W
01/13/2012  E2.9 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            STORM TOTAL THROUGH 1 AM.

0200 AM     SNOW             DIMONDALE               42.65N 84.65W
01/13/2012  M2.3 INCH        EATON              MI   BROADCAST MEDIA

0200 AM     SNOW             ALLEGAN                 42.53N 85.86W
01/13/2012  M2.5 INCH        ALLEGAN            MI   TRAINED SPOTTER

            TOTAL THROUGH 2 AM.

0400 AM     SNOW             CHARLOTTE               42.56N 84.84W
01/13/2012  M2.0 INCH        EATON              MI   TRAINED SPOTTER

            MODERATE SNOW CURRENTLY OCCURRING WITH SOME BLOWING AND
            DRIFTING SNOW. VISIBILITIES ARE BELOW A MILE AT TIMES.

0411 AM     SNOW             PAW PAW                 42.22N 85.89W
01/13/2012  M3.0 INCH        VAN BUREN          MI   TRAINED SPOTTER

0423 AM     SNOW             1 N PAW PAW             42.23N 85.89W
01/13/2012  M5.5 INCH        VAN BUREN          MI   TRAINED SPOTTER

            STORM TOTAL SINCE 3 PM ON THURSDAY.

0500 AM     SNOW             HOLLAND                 42.78N 86.11W
01/13/2012  M3.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL SINCE 4 PM THURSDAY.

0500 AM     SNOW             6 NNW SCOTTVILLE        44.03N 86.33W
01/13/2012  M6.4 INCH        MASON              MI   COCORAHS

            STORM TOTAL SINCE 6 PM THURSDAY. 2.4 INCHES SINCE 1130 PM
            THURSDAY. BLOWING AND DRIFTING SNOW IS NOW OCCURRING.

0500 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
01/13/2012  M5.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

            TOTAL SNOWFALL THROUGH 5AM.

0545 AM     SNOW             3 W JACKSON             42.25N 84.47W
01/13/2012  M2.0 INCH        JACKSON            MI   COCORAHS

            24 HOUR SNOWFALL. LIQUID EQUIVALENT IS 0.12.

0550 AM     SNOW             FREESOIL                44.11N 86.22W
01/13/2012  M6.5 INCH        MASON              MI   BROADCAST MEDIA

            REPORT COURTESY OF 9 AND 10 NEWS.

0552 AM     SNOW             PAW PAW                 42.22N 85.89W
01/13/2012  M6.0 INCH        VAN BUREN          MI   BROADCAST MEDIA

            REPORT COURTESY OF WXMI.

0552 AM     SNOW             ALLEGAN                 42.53N 85.86W
01/13/2012  E3.5 INCH        ALLEGAN            MI   BROADCAST MEDIA

            REPORT COURTESY OF WXMI.

0552 AM     SNOW             9 E WHITE CLOUD         43.57N 85.59W
01/13/2012  M3.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0555 AM     SNOW             4 NE BELLEVUE           42.48N 84.96W
01/13/2012  E2.5 INCH        EATON              MI   TRAINED SPOTTER

            SPOTTER ESTIMATES AT LEAST 2.5 INCHES HAS FALLEN SO FAR.
            WHITEOUT CONDITIONS HAVE BEEN EXPERIENCED AT TIMES.

0600 AM     SNOW             ST. JOHNS               43.00N 84.56W
01/13/2012  M2.3 INCH        CLINTON            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0600 AM     SNOW             4 W BELLEVUE            42.44N 85.10W
01/13/2012  M3.0 INCH        BARRY              MI   COCORAHS

            24 HOUR SNOWFALL. SNOW DEPTH IS 4.5 INCHES.

0600 AM     SNOW             3 S GRAND HAVEN         43.02N 86.22W
01/13/2012  M5.0 INCH        OTTAWA             MI   NWS EMPLOYEE

            TOTAL SNOWFALL THROUGH 6AM.

0605 AM     SNOW             FREESOIL                44.11N 86.22W
01/13/2012  M8.0 INCH        MASON              MI   BROADCAST MEDIA

            LOCATION IS APPROXIMATE. REPORT IS NEAR FREESOIL.
            COURTESY OF 9 AND 10 NEWS.

0605 AM     SNOW             LEOTA                   44.14N 84.89W
01/13/2012  M7.0 INCH        CLARE              MI   BROADCAST MEDIA

            REPORT COURTESY OF 9 AND 10 NEWS.

0652 AM     SNOW             HESPERIA                43.57N 86.04W
01/13/2012  M4.5 INCH        NEWAYGO            MI   BROADCAST MEDIA

            AMOUNTS RANGED FROM 4 TO 5 INCHES. REPORT COURTESY OF
            WXMI.

0652 AM     SNOW             LAWTON                  42.17N 85.85W
01/13/2012  M5.0 INCH        VAN BUREN          MI   BROADCAST MEDIA

            AMOUNTS RANGED FROM 4 TO 6 INCHES. REPORT COURTESY OF
            WXMI.

0652 AM     SNOW             BEDFORD                 42.40N 85.23W
01/13/2012  M3.5 INCH        CALHOUN            MI   BROADCAST MEDIA

            REPORT COURTESY OF WXMI.

0652 AM     SNOW             SUNFIELD                42.76N 84.99W
01/13/2012  M5.0 INCH        EATON              MI   BROADCAST MEDIA

            AMOUNTS RANGED FROM 4 TO 6 INCHES. REPORT COURTESY OF
            WXMI.

0700 AM     SNOW             4 WSW FREMONT           43.44N 86.02W
01/13/2012  M6.0 INCH        NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.78W
01/13/2012  M5.0 INCH        OTTAWA             MI   NWS EMPLOYEE

            24 HOUR SNOWFALL.

0700 AM     SNOW             ALMA                    43.38N 84.66W
01/13/2012  M2.0 INCH        GRATIOT            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 NE HOLLAND            42.83N 86.06W
01/13/2012  M4.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            TOTAL SNOWFALL SINCE 330PM THURSDAY. LIQUID EQUIVALENT IS
            0.44 INCH.

0700 AM     SNOW             3 WSW HART              43.68N 86.42W
01/13/2012  M7.4 INCH        OCEANA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             BIG RAPIDS              43.70N 85.48W
01/13/2012  M4.6 INCH        MECOSTA            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             5 NNW LANSING           42.80N 84.58W
01/13/2012  M4.9 INCH        CLINTON            MI   OFFICIAL NWS OBS

            12 HOUR SNOWFALL AT LANSING CAPITAL CITY AIRPORT.

0700 AM     SNOW             6 NW JACKSON            42.31N 84.49W
01/13/2012  M3.3 INCH        JACKSON            MI   TRAINED SPOTTER

            TOTAL SNOWFALL SINCE 530 PM THURSDAY.

0700 AM     SNOW             GRAND RAPIDS            42.96N 85.67W
01/13/2012  M4.0 INCH        KENT               MI   BROADCAST MEDIA

            MEASURED SNOWFALL AT WOODTV IN GRAND RAPIDS.

0700 AM     SNOW             HOLLAND                 42.78N 86.11W
01/13/2012  M2.2 INCH        OTTAWA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             EAST GRAND RAPIDS       42.94N 85.61W
01/13/2012  M4.3 INCH        KENT               MI   CO-OP OBSERVER

            TOTAL SNOWFALL THROUGH 7AM.

0700 AM     SNOW             GERALD R FORD ARPT      42.89N 85.53W
01/13/2012  M3.1 INCH        KENT               MI   OFFICIAL NWS OBS

            12 HOUR SNOWFALL AT NWS GRAND RAPIDS.

0700 AM     SNOW             4 WNW HESPERIA          43.59N 86.11W
01/13/2012  M5.4 INCH        OCEANA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 NW GRAND LEDGE        42.76N 84.76W
01/13/2012  M3.0 INCH        EATON              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 SSE MUSKEGON          43.17N 86.22W
01/13/2012  M5.1 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            12 HOUR SNOWFALL AT MUSKEGON COUNTY AIRPORT.

0715 AM     SNOW             1 S KALAMAZOO           42.27N 85.59W
01/13/2012  M5.0 INCH        KALAMAZOO          MI   BROADCAST MEDIA

            MEASURED SNOWFALL AT WWMT IN KALAMAZOO.

0730 AM     SNOW             1 SSW ALLENDALE         42.96N 85.96W
01/13/2012  M7.0 INCH        OTTAWA             MI   COCORAHS

            24 HOUR SNOWFALL.

0730 AM     SNOW             5 NE MOUNT PLEASANT     43.65N 84.70W
01/13/2012  M4.2 INCH        ISABELLA           MI   TRAINED SPOTTER

            TOTAL SNOWFALL SINCE 4PM THURSDAY.

0731 AM     SNOW             ELSIE                   43.09N 84.39W
01/13/2012  E3.0 INCH        CLINTON            MI   BROADCAST MEDIA

            REPORT COURTESY OF WLNS.

0800 AM     SNOW             2 SSW IONIA             42.96N 85.08W
01/13/2012  M3.8 INCH        IONIA              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             OSHTEMO                 42.26N 85.68W
01/13/2012  M6.0 INCH        KALAMAZOO          MI   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0811 AM     SNOW             WHITE CLOUD             43.57N 85.77W
01/13/2012  E5.0 INCH        NEWAYGO            MI   TRAINED SPOTTER

            ESTIMATED TOTAL SNOWFALL.

0815 AM     SNOW             MEARS                   43.68N 86.42W
01/13/2012  M6.5 INCH        OCEANA             MI   TRAINED SPOTTER

            TOTAL SNOWFALL THROUGH 815AM.

0825 AM     SNOW             6 W LANSING             42.74N 84.66W
01/13/2012  M3.4 INCH        EATON              MI   EMERGENCY MNGR

            TOTAL SNOWFALL. CORRECTED FOR LOCATION.

0830 AM     SNOW             SCHOOLCRAFT             42.12N 85.64W
01/13/2012  M5.5 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            TOTAL SNOWFALL THROUGH 830AM.

0900 AM     SNOW             3 SE BELDING            43.07N 85.19W
01/13/2012  M3.8 INCH        IONIA              MI   TRAINED SPOTTER

            TOTAL SNOWFALL THROUGH 9AM.

0920 AM     SNOW             MOUNT PLEASANT          43.60N 84.77W
01/13/2012  M4.0 INCH        ISABELLA           MI   TRAINED SPOTTER

            TOTAL SNOWFALL THROUGH 920AM.

0930 AM     SNOW             CASCADE                 42.91N 85.49W
01/13/2012  M2.5 INCH        KENT               MI   PUBLIC

            TOTAL SNOWFALL THROUGH APPROXIMATELY 930AM.

0931 AM     SNOW             3 WSW CANNONSBURG       43.04N 85.52W
01/13/2012  M5.5 INCH        KENT               MI   NWS EMPLOYEE

0936 AM     SNOW             GRAND LEDGE             42.75N 84.75W
01/13/2012  M4.0 INCH        EATON              MI   BROADCAST MEDIA

            REPORT COURTESY OF WLNS.

0939 AM     SNOW             3 E BATTLE CREEK        42.32N 85.14W
01/13/2012  M3.5 INCH        CALHOUN            MI   TRAINED SPOTTER

            TOTAL SNOWFALL.

1000 AM     SNOW             BELLEVUE                42.44N 85.02W
01/13/2012  M4.0 INCH        EATON              MI   TRAINED SPOTTER

            TOTAL SNOWFALL THROUGH 10AM.

1007 AM     SNOW             BALDWIN                 43.90N 85.85W
01/13/2012  M4.0 INCH        LAKE               MI   BROADCAST MEDIA

            REPORT COURTESY OF 9 AND 10 NEWS.

1100 AM     SNOW             2 W ADA                 42.95N 85.53W
01/13/2012  M4.2 INCH        KENT               MI   NWS EMPLOYEE

            TOTAL SNOWFALL THROUGH 11AM.

1150 AM     SNOW             BRECKENRIDGE            43.41N 84.48W
01/13/2012  M3.5 INCH        GRATIOT            MI   TRAINED SPOTTER

            SNOWFALL SINCE 3PM THURSDAY.

1151 AM     SNOW             SCOTTVILLE              43.95N 86.28W
01/13/2012  M8.0 INCH        MASON              MI   BROADCAST MEDIA

            REPORT COURTESY OF 9 AND 10 NEWS.

1200 PM     SNOW             2 NE BATH               42.84N 84.42W
01/13/2012  M4.0 INCH        CLINTON            MI   TRAINED SPOTTER

            TOTAL SNOWFALL SINCE 615PM THURSDAY.

1222 PM     SNOW             NORTON SHORES           43.16N 86.26W
01/13/2012  M6.8 INCH        MUSKEGON           MI   TRAINED SPOTTER

            TOTAL SNOWFALL THROUGH EARLY AFTERNOON.

1235 PM     SNOW             4 NNE GRAND RAPIDS      43.02N 85.64W
01/13/2012  M4.0 INCH        KENT               MI   BROADCAST MEDIA

            TOTAL SNOWFALL AT WXMI.

1245 PM     SNOW             RIVES JUNCTION          42.38N 84.46W
01/13/2012  M2.8 INCH        JACKSON            MI   PUBLIC

            TOTAL SNOWFALL THROUGH EARLY AFTERNOON.

1246 PM     SNOW             1 N PAW PAW             42.23N 85.89W
01/13/2012  E6.3 INCH        VAN BUREN          MI   TRAINED SPOTTER

1252 PM     SNOW             NEW ERA                 43.56N 86.35W
01/13/2012  M8.0 INCH        OCEANA             MI   TRAINED SPOTTER

            24 HOUR SNOWFALL.

0100 PM     SNOW             5 NNW LANSING           42.80N 84.58W
01/13/2012  M5.3 INCH        CLINTON            MI   OFFICIAL NWS OBS

            TOTAL SNOWFALL THROUGH 1PM AT LANSING CAPITAL CITY
            AIRPORT.

0100 PM     SNOW             GERALD R FORD ARPT      42.89N 85.53W
01/13/2012  M3.7 INCH        KENT               MI   OFFICIAL NWS OBS

            TOTAL SNOWFALL THROUGH 1PM AT NWS GRAND RAPIDS.

0100 PM     SNOW             4 SSE MUSKEGON          43.17N 86.22W
01/13/2012  M5.6 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            TOTAL SNOWFALL THROUGH 1PM AT MUSKEGON COUNTY AIRPORT.

0113 PM     SNOW             REED CITY               43.87N 85.51W
01/13/2012  M5.8 INCH        OSCEOLA            MI   EMERGENCY MNGR

            TOTAL SNOWFALL THROUGH EARLY AFTERNOON.

0200 PM     SNOW             1 WSW GRANDVILLE        42.90N 85.78W
01/13/2012  M6.8 INCH        OTTAWA             MI   NWS EMPLOYEE

            SNOWFALL SINCE 6PM THURSDAY.

&&

HOVING
Local storm report, Jan 13, 3:33 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 PM EST FRI JAN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     SNOW             3 W KALAMAZOO           42.28N 85.65W
01/13/2012  M8.0 INCH        KALAMAZOO          MI   PUBLIC

            THIS WAS A STORM TOTAL.

&&

WH
Local storm report, Jan 13, 3:52 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EST FRI JAN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     SNOW             NNE PAW PAW             42.22N 85.89W
01/13/2012  M9.0 INCH        VAN BUREN          MI   PUBLIC

            THIS WAS A SNOW DEPTH.

&&

WH

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.